Alert archive / Georgia / Flash Flood Watches in 2018

Flash Flood Watch 7, NWS Atlanta, GA

October 9, 201853 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Oct 9, 2018, 3:57 AM EDT for 53 counties in Georgia. It took effect at Oct 10, 2018, 2:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2018, 3:57 AM EDT (07:57 UTC)
In effect from
Oct 10, 2018, 2:00 PM EDT
Expired
Oct 11, 2018, 6:34 AM EDT
In force
17 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 53 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 21 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

917 
WGUS62 KFFC 090757
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
357 AM EDT Tue Oct 9 2018


GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113-
091600-
/O.NEW.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-
Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Athens, Milledgeville, Macon, Swainsboro,
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
357 AM EDT Tue Oct 9 2018

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for portions of central Georgia...east 
  central Georgia...north central Georgia...northeast Georgia... 
  southeast Georgia and west central Georgia...including the 
  following areas...in central Georgia...Baldwin...Bibb... 
  Bleckley...Crawford...Crisp...Dodge...Dooly...Houston... 
  Jasper...Jones...Laurens...Monroe...Montgomery...Peach... 
  Pulaski...Putnam...Telfair...Twiggs...Wheeler...Wilcox and 
  Wilkinson. In east central Georgia...Emanuel...Glascock... 
  Greene...Hancock...Jefferson...Johnson...Taliaferro... 
  Treutlen...Warren...Washington and Wilkes. In north central 
  Georgia...Morgan. In northeast Georgia...Clarke...Madison... 
  Oconee and Oglethorpe. In southeast Georgia...Toombs. In west 
  central Georgia...Chattahoochee...Macon...Marion...Schley... 
  Stewart...Sumter...Taylor and Webster. 

* From Wednesday afternoon through Thursday afternoon

* As the remnants of Hurricane Michael move across the southeast
  states, heavy rainfall will be possible across portions of
  central Georgia. Within the watch area, widespread rainfall
  amounts of 3 to 5 inches will be likely, with the potential for
  locally higher amounts between 6 and 7 inches. 

* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
373 
WGUS62 KFFC 091905
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
305 PM EDT Tue Oct 9 2018


GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113-
100600-
/O.CON.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-
Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Athens, Milledgeville, Macon, Swainsboro,
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
305 PM EDT Tue Oct 9 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...southeast Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Crawford... 
  Crisp...Dodge...Dooly...Houston...Jasper...Jones...Laurens... 
  Monroe...Montgomery...Peach...Pulaski...Putnam...Telfair... 
  Twiggs...Wheeler...Wilcox and Wilkinson. In east central 
  Georgia...Emanuel...Glascock...Greene...Hancock...Jefferson... 
  Johnson...Taliaferro...Treutlen...Warren...Washington and 
  Wilkes. In north central Georgia...Morgan. In northeast 
  Georgia...Clarke...Madison...Oconee and Oglethorpe. In 
  southeast Georgia...Toombs. In west central Georgia... 
  Chattahoochee...Macon...Marion...Schley...Stewart...Sumter... 
  Taylor and Webster. 

* From Wednesday afternoon through Thursday afternoon

* As the remnants of Hurricane Michael move across the southeast 
  states, heavy rainfall will be possible across portions of 
  central Georgia. Within the watch area, widespread rainfall 
  amounts of 3 to 5 inches will be likely, with the potential 
  for locally higher amounts between 6 and 7 inches. 

* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
401 
WGUS62 KFFC 100444
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
1244 AM EDT Wed Oct 10 2018


GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113-
101245-
/O.CON.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-
Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Athens, Milledgeville, Macon, Swainsboro,
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
1244 AM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...southeast Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Crawford... 
  Crisp...Dodge...Dooly...Houston...Jasper...Jones...Laurens... 
  Monroe...Montgomery...Peach...Pulaski...Putnam...Telfair... 
  Twiggs...Wheeler...Wilcox and Wilkinson. In east central 
  Georgia...Emanuel...Glascock...Greene...Hancock...Jefferson... 
  Johnson...Taliaferro...Treutlen...Warren...Washington and 
  Wilkes. In north central Georgia...Morgan. In northeast 
  Georgia...Clarke...Madison...Oconee and Oglethorpe. In 
  southeast Georgia...Toombs. In west central Georgia... 
  Chattahoochee...Macon...Marion...Schley...Stewart...Sumter... 
  Taylor and Webster. 

* From this afternoon through Thursday afternoon

* As the remnants of Hurricane Michael move across the southeast 
  states, heavy rainfall will be possible across portions of 
  central Georgia. Within the watch area, widespread rainfall 
  amounts of 3 to 5 inches will be likely, with the potential 
  for locally higher amounts between 6 and 7 inches. 

* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
348 
WGUS62 KFFC 100750
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
350 AM EDT Wed Oct 10 2018


GAZ047-048-058-069-070-079-089-101600-
/O.EXA.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walton-Newton-Butts-Upson-Lamar-Talbot-Muscogee-
Including the cities of Covington and Columbus
350 AM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THURSDAY AFTERNOON...

The National Weather Service in Peachtree City has expanded the

* Flash Flood Watch to include portions of central Georgia... 
  north central Georgia and west central Georgia...including the 
  following areas...in central Georgia...Butts. In north central 
  Georgia...Newton and Walton. In west central Georgia...Lamar...
   Muscogee...Talbot and Upson. 

* From 2 PM EDT this afternoon through Thursday afternoon

* As the remnants of Hurricane Michael move across the southeast
  states, heavy rainfall will be possible across portions of
  central Georgia. Within the watch area, widespread rainfall
  amounts of 3 to 5 inches will be likely, with locally higher
  amounts possible.

* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113-
101600-
/O.CON.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-
Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Athens, Milledgeville, Macon, Swainsboro,
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
350 AM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...southeast Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Crawford... 
  Crisp...Dodge...Dooly...Houston...Jasper...Jones...Laurens... 
  Monroe...Montgomery...Peach...Pulaski...Putnam...Telfair... 
  Twiggs...Wheeler...Wilcox and Wilkinson. In east central 
  Georgia...Emanuel...Glascock...Greene...Hancock...Jefferson... 
  Johnson...Taliaferro...Treutlen...Warren...Washington and 
  Wilkes. In north central Georgia...Morgan. In northeast 
  Georgia...Clarke...Madison...Oconee and Oglethorpe. In 
  southeast Georgia...Toombs. In west central Georgia... 
  Chattahoochee...Macon...Marion...Schley...Stewart...Sumter... 
  Taylor and Webster. 

* From 2 PM EDT this afternoon through Thursday afternoon

* As the remnants of Hurricane Michael move across the southeast
  states, heavy rainfall will be possible across portions of
  central Georgia. Within the watch area, widespread rainfall
  amounts of 3 to 5 inches will be likely, with locally higher
  amounts possible.
 
* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
425 
WGUS62 KFFC 102107
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
507 PM EDT Wed Oct 10 2018


GAZ027-036>039-047>051-058>062-069>076-079>086-089>098-102>113-
111100-
/O.CON.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Walton-Newton-Morgan-
Greene-Taliaferro-Butts-Jasper-Putnam-Hancock-Warren-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Talbot-Taylor-
Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Athens, Covington, Milledgeville, Macon, 
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
507 PM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...southeast Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Butts... 
  Crawford...Crisp...Dodge...Dooly...Houston...Jasper...Jones... 
  Laurens...Monroe...Montgomery...Peach...Pulaski...Putnam... 
  Telfair...Twiggs...Wheeler...Wilcox and Wilkinson. In east 
  central Georgia...Emanuel...Glascock...Greene...Hancock... 
  Jefferson...Johnson...Taliaferro...Treutlen...Warren... 
  Washington and Wilkes. In north central Georgia...Morgan... 
  Newton and Walton. In northeast Georgia...Clarke...Madison... 
  Oconee and Oglethorpe. In southeast Georgia...Toombs. In west 
  central Georgia...Chattahoochee...Lamar...Macon...Marion... 
  Muscogee...Schley...Stewart...Sumter...Talbot...Taylor...Upson 
  and Webster. 

* Through Thursday afternoon

* As the remnants of Hurricane Michael move across the southeast 
  states, heavy rainfall will be possible across portions of 
  central Georgia. Within the watch area, widespread rainfall 
  amounts of 3 to 5 inches will be likely, with locally higher 
  amounts possible. 

* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
711 
WGUS62 KFFC 110841
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
441 AM EDT Thu Oct 11 2018



GAZ058-069>071-079>082-085-086-089>098-102>113-110945-
/O.CAN.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butts-Upson-Lamar-Monroe-Talbot-Taylor-Crawford-Bibb-Johnson-
Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-
Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Macon, Swainsboro, Columbus, 
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
441 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Georgia...east
central Georgia...southeast Georgia and west central Georgia has
been cancelled. The remnants of Michael continue to push off to
the northeast along with the heaviest rainfall. 

$$

GAZ027-036>039-047>051-059>062-072>076-083-084-111645-
/O.CON.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Walton-Newton-Morgan-
Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Jones-Baldwin-
Washington-Glascock-Jefferson-Twiggs-Wilkinson-
Including the cities of Athens, Covington, and Milledgeville
441 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia and northeast Georgia...including the 
  following areas...in central Georgia...Baldwin...Jasper... 
  Jones...Putnam...Twiggs and Wilkinson. In east central 
  Georgia...Glascock...Greene...Hancock...Jefferson... 
  Taliaferro...Warren...Washington and Wilkes. In north central 
  Georgia...Morgan...Newton and Walton. In northeast Georgia... 
  Clarke...Madison...Oconee and Oglethorpe. 

* Until 2 PM EDT this afternoon

* The remnants of Hurricane Michael will continue to rapidly push
  off to the northeast this morning along with the heaviest
  rainfall. An additional one to three inches of rainfall is 
  possible across portions of east central Georgia. 

* Several creeks and rivers could rise out of their banks 
  closing roads and impacting homes, businesses and farms. High 
  water may not recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
962 
WGUS62 KFFC 111034
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
634 AM EDT Thu Oct 11 2018


GAZ027-036>039-047>051-059>062-072>076-083-084-111145-
/O.CAN.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Clarke-Oconee-Oglethorpe-Wilkes-Walton-Newton-Morgan-
Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Jones-Baldwin-
Washington-Glascock-Jefferson-Twiggs-Wilkinson-
Including the cities of Athens, Covington, and Milledgeville
634 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Georgia...east
central Georgia...north central Georgia and northeast Georgia has
been cancelled. The heaviest rains associated with Michael have
moved well off to the east. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 3:57 AM EDT, 0 minutes earlier.

Area forecast discussion, Oct 9, 3:57 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
357 AM EDT Tue Oct 9 2018

|
.SHORT TERM /Today through Tonight/...
Deep easterly flow will continue across the area through tonight
ahead of Hurricane Michael. The airmass will continue to moisten,
with thickening cloud cover and increasing chances for showers in
the short term. Surface instability remains low, so the chances for
thunderstorms will remain very low, in the isold/slight chance
category.

Temperatures will still be a few degrees above normal through the
period.

NListemaa

.LONG TERM /Wednesday through Monday/...
The main focus of the long term period will center around Hurricane
Michael as the remnants move across the CWFA. Michael is expected to
make landfall along the Florida panhandle early on Wednesday, and
then rapidly accelerate northeastward later Wednesday into Thursday.
The main impacts from Michael expected across the CWFA should be
felt Wednesday afternoon into early Thursday morning. The main
hazards will be tropical storm force wind gusts and heavy rainfall.
A Flash Flood Watch has been issued for areas along and south of a
line from Madison County to Chattahoochee county (see Hydro
discussion). Currently, the strongest wind gusts associated with the
storm are expected to impact areas along and south of Warrenton to
Macon to Columbus line. However, both the heaviest rainfall axis and
wind gust forecast could change if the track of Michael is adjusted
even slightly with respect to speed/location.

Strong high pressure will build behind Michael through the early
weekend. The high center is expected to move offshore by Sunday as a
cold front moves into the Lower Mississippi River Valley. The
frontal boundary will move east fairly quickly and is expected to
move through the CWFA Monday into Monday night. High pressure is
expected to return for the middle of the week.

If there is one thing to look forward to in the extended forecast,
its the more Fall-like temperatures for early next week. Low
temps in the 50s!

NListemaa

&&

.HYDROLOGY...
Currently, the heaviest rainfall axis associated with Michael will
be south and east of a line from Athens to Columbus. The heaviest
rainfall is expected to fall Wednesday afternoon through Thursday
morning. Widespread totals of 3" to 5" are possible, with some
locally higher amounts between 6" and 7". For areas just north and
west of the Athens to Columbus line (lets say along the I-85
corridor), will be in the gradient between the highest rainfall
amounts to the southeast and the lowest across northwest GA. In the
85 corridor, amounts between 1" to 3" are possible, with some
locally higher amounts. If the track/speed of Michael changes, this
could make big changes to the rainfall forecast, especially in the I-
85 corridor. Will go ahead and issue a Flash Flood Watch along and
southeast of the line from Madison County to Chattahoochee County.

&&

.AVIATION... 06Z Update... Sct MVFR clouds flirting with the
airports currently. Do expect IFR clouds to develop around 10z
this morning. Cigs should lift to around 035-040 for the
afternoon, staying mostly cloudy. Winds will be gusty through the
period with frequent gusts between 20-25kt out of the east.
Scattered shra most likely this afternoon, only very small chances
for thunder so have left out of the prob group for now. The
highest coverage should be during the late afternoon, but cannot
rule out an isold shra/sprinkle through mid morning.

//ATL Confidence...06Z Update...
Med confidence overnight cigs and precip timing for the afternoon.
Otherwise, high confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          81  69  80  70 /  40  60  80 100
Atlanta         81  71  81  71 /  30  40  80  90
Blairsville     75  66  75  66 /  40  60  80  90
Cartersville    81  70  81  69 /  20  40  70  80
Columbus        85  73  83  72 /  40  40  80 100
Gainesville     77  69  77  69 /  30  60  80  90
Macon           85  72  85  72 /  40  50  90 100
Rome            82  70  82  70 /  20  40  70  80
Peachtree City  82  71  82  71 /  30  40  80  90
Vidalia         84  74  86  75 /  50  60  90 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Wednesday afternoon through Thursday
afternoon for the following zones: Baldwin...Bibb...Bleckley...
Chattahoochee...Clarke...Crawford...Crisp...Dodge...Dooly...
Emanuel...Glascock...Greene...Hancock...Houston...Jasper...
Jefferson...Johnson...Jones...Laurens...Macon...Madison...
Marion...Monroe...Montgomery...Morgan...Oconee...Oglethorpe...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Warren...Washington...Webster...Wheeler...Wilcox...Wilkes...
Wilkinson.

&&

SHORT TERM...NListemaa
LONG TERM....NListemaa
AVIATION...NListemaa
Hazardous weather outlook, Oct 8, 8:03 PM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
803 PM EDT Mon Oct 8 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
803 PM EDT Mon Oct 8 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous is low.

Isolated showers and thunderstorms will gradually diminish this
evening. Locally heavy rain and occasional cloud to ground lightning
will be the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Hurricane Michael is expected to continue strengthening as it moves
north across the Gulf of Mexico Tuesday and Wednesday. It is
expected to approach the Florida panhandle sometime Wednesday. The
storm is expected to then turn northeast, moving across parts of
Georgia Wednesday night into Thursday. Based on the latest forecast
from the National Hurricane Center, chances are increasing for heavy
rain and strong, potentially tropical storm-force winds, to affect a
large portion of central and even north Georgia, including the
Atlanta metro area Wednesday night into Thursday. However, the exact
intensity and timing of these winds and rain will continue to be
dependent on Michael's track and forward movement.

Please continue to stay updated with the latest forecasts over the
next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 6:21 AM EDTTropical Storm WatchFFCBibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 25 more11 hr
Oct 9, 1:55 PM EDTHurricane WatchFFCCrisp, Dodge, Dooly, Pulaski, Sumter, Telfair and 2 more16 hr
Oct 9, 1:55 PM EDTTropical Storm WarningFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 41 more42 hr
Oct 9, 3:50 PM EDTSpecial Weather StatementFFCWilkinson25 min
Oct 9, 4:42 PM EDTSpecial Weather StatementFFCBibb, Crawford, Jones, Peach33 min
Oct 9, 5:11 PM EDTSpecial Weather StatementFFCButts, Crawford, Jasper, Jones, Lamar, Meriwether and 4 more49 min

Nearby

Flash Flood Watches in Georgia, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.